Jump to content
CrazyBoards.org

What is this?


Recommended Posts

So, I got this therapeutic-blood-level toxicity from the Tegretol I am taking. Meaning that even if my blood level is fine, not too high, I am getting toxicity symptoms such as confusion, blurred vision, fatigue, nausea, loss of balance...like being drunk, or hangover.

Therefore, I went from 500 to 300 mg of it in last couple weeks, until those symptoms were gone. They are gone now. Great.

But my moods are like a yo-yo. I have had days of crying for hours, and days of definitive hypomania. Sometimes can't get out of bed in the morning, and hypo as hell by late afternoon. I look at my Moodtracker chart in the evenings and I don't have a clue how to rate my mood...they don't have a way to note depressed and elevated at the same time.

Sleep? 5 hours, six, five, four and a half...then nine, eigth, eigth. Add to this extreme anxiety and irritability, plus the ocassional SI or drug craving...sometimes I get near (couple of times, actual) panic attacks, or paranod thoughts about the people around me, or being watched (which in a way, I am, but that's another story). sometimes too much giggling, or talking fast...or a kind of dissociation.

I haven't seen my doc in the last 3 weeks...what can he do really? I probably don't have enough Tegretol in my system to make a difference anymore, yet any more drugs added at the end of the term will screw me on exams...my average is getting too low for graduate school.

So even though I have a lot of stress I try to make it. Hey maybe I will. I am taking Lamictal, maybe I could see about upping that.

But it seems to me that I am at least as or maybe more...no wait, not more, but certainly as much fucked up as I was pre-meds.

I also get these things...it's like involuntary trembling or shuddering suddendly, just once, or a bit.

Link to comment
Share on other sites

Rapid-cycling and mixed states.  I'm so sorry.  I am in the same boat and it sucks.  Do you see a GP or a pdoc?  A pdoc would recognize mixed as a problem.  Maybe they could give you an antipsychotic temporarily to break this or something. 

I would go see the doc.

Take care,

Dee

Link to comment
Share on other sites

I haven't seen my doc in the last 3 weeks...what can he do really?
When is your next appt.? You have so much going on...it would be good to stay close to docs at this point. I haven't a clue what they can do, but let's go on the assumption "something". They can do something, change something in your cocktail, add something...stay close to them. Do you see a tdoc?

You are under a LOT of pressure right now. Real stuff now is not the time to be losing it, if you can help it. And feeling like your doctor can't do anything for you is usually not a good "sign". So, if you don't have an appt., make one, please?

I'm concerned for you...I want you to take good care and be IN good care.

I'm glad your here at least, stick around. I feel better when you're posting.

;)

Suze

Link to comment
Share on other sites

I have been cycling lately, too. I am taking 200mg Lamictal and my pdoc is upping me first to 250mg, and then to 300mg. I don't know how it will turn out, but I am keeping my fingers crossed.

I hope you feel better-

Sam

Link to comment
Share on other sites

Does anything precipitate the shuddering? I never used to be much of a shudderer, but I do now when I encounter something very troublesome...just thinking about something horrific for example.

I have totally felt just as bad as I did pre-meds lately. It is the most frustrating thing. Very discouraging.

Sorry I can't relate to the Tegretol issue. I haven't done anything different. It just seems like it takes more and more to keep me alive and after a while it seems rather comical. The headlines read: "Girl spends entire paycheck on meds so she doesn't totally flip out! She makes $2500 per month and lives in a box outside her work! Gawking coming up at 10pm on NewsChannel 11!"

Sigh.

Sam

Link to comment
Share on other sites

A bad mixed state is so horrible that i feel like crawling out of my skin and I'm shakey and feel like puking.  Maybe it's the same kind of shaking?  Sorry i don't know a thing about Tegretol withdrawl, but I would imagine any change in meds could trigger mixed state.

Dee

Link to comment
Share on other sites

As with any med, you should withdraw slowly and carefully, and gradually replace it with something else.

Talk to your treatment team right away about your feelings. An AAP could put an end to these symptoms. Zyprexa could be an option around about now.

loon

Link to comment
Share on other sites

I think it is dysphoric mania/mixed...I'm still doing badly. I went to this court thing and was trying to hold myself from crying...some tears did slip out but I think no one saw them. Then I heard my name being called on the intercom, twice, and I knew it was impossible...so I just froze and then they called a different name. Then I went shopping for 4 hours and then I cleaned up the house and now I'm trying to calm down and read but I feel kinda dissociated and fast and I can't concentrate. ingMy ears are ringing.

I see my doc on Thursday but after that he has to leave town. He won't be there to help. I am increasing my Lamictal a bit for now, and decreasing the Tegretol some more because I will have to get off it anyways...maybe I will see if he is willing to prescribe Topomax, I read that it worked for others in mixed state. I don't respond to Li and the valproates are no good for me b/c of girly issues.

I feel like I need a break. But I never get one.

Thanks everybody.

Link to comment
Share on other sites

Sorry to hear you aren't feeling better.  Does pdoc plan to replace the tegretol?

I'm asking because I tried lamictal monotherapy & went totally insane.  My pdoc

said that's not uncommon.  Maybe an AP just to use short term?  Topamax may

help too.  Who the hell knows.  I liked trileptal but was allergic to it.  Zyprexa

knocked mania once for me also. Just throwing out random ideas that may or may not be useful. 

That sucks that he won't be there during a med change though.

Tough situation.  I hope you can figure out something out w/pdoc & see if there's

someone on call you could contact if you need to. 

 

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...